Thunderstorm Wind, Campbell
- When
- August 12, 5:15 PM MST
- Where
- Campbell County, 10 mi SE of Gillette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 44.183, -105.333
3/4 of a roof was torn off a mobile home.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 12, 1:30 PM MST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 230 PM MDT SAT AUG 12 2006 .DISCUSSION...CURRENT SURFACE ANALYSIS SHOWS COLD FRONT FROM PIR TO JUST WEST OF VTN TO NEAR SDY. UPPER LEVEL ANALYSIS HAS TROF OVER PACIFIC NW WITH SOUTHWESTERLY FLOW BRINGING NUMEROUS DISTURBANCES ACROSS THE ROCKIES AND INTO THE NORTHERN PLAINS. CURRENT RADAR SHOWING STRONG TO SEVERE STORMS QUICKLY DEVELOPING ALONG THE FRONTAL BOUNDARY ACROSS SOUTH CENTRAL SD AND SOUTHWESTWARD INTO WESTERN NEB. OTHER SHOWERS ARE LOCATED FURTHER WEST ACROSS THE HILLS AREA AND INTO NORTHWEST SD. TEMPS ARE CURRENTLY IN THE 80S AT MOST LOCATIONS...COOLER IN THE HILLS. SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTH CENTRAL SD THROUGH EARLY THIS EVENING. TODD...MELLETTE...AND TRIPP COUNTIES ARE UNDER THE GUN FOR STRONG TO SEVERE STORMS OVER THE NEXT FEW HOURS...LARGE HAIL AND WIND BEING THE MAIN THREATS. AN ISOLATED TORNADO THREAT CANNOT BE RULED OUT ACROSS TRIPP CO AS FRONT PROGRESSES THROUGH LATE THIS AFT. LOCALLY HEAVY RAINFALL IS A CONCERN AND WILL LIKELY ACCOMPANY SOME OF THE STORMS. FURTHER WEST...LIGHTER SHOWERS AND A FEW STORMS CAN BE EXPECTED OVER THE REST OF THE AREA INTO TONIGHT. MAIN UPPER TROF WILL BEGIN TO PUSH INTO THE NORTHERN PLAINS LATE TONIGHT AND SUNDAY MORNING. BETTER CHANCES FOR PCPN SHOULD BE CONFINED TO NORTHWEST SD LATE TONIGHT AND INTO SUNDAY MORNING...WITH CHANCES DECREASING FURTHER SOUTH AND WEST. WILL KEEP ISOLATED SHOWERS ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON AS MID LEVEL LAPSE RATES INCREASE ON THE BACK SIDE OF THE TROF. NORTHWEST WINDS WILL BE GUSTY ACROSS MUCH OF THE WESTERN SD PLAINS AS HIGH PRESSURE PUSHES IN. AS COOLER AIR SLIDES IN AND SOME CLOUDINESS LINGERS... HIGHS ON SUNDAY WILL ONLY BE IN THE 70S...WITH SOME 60S IN THE HILLS. TROF EXITS BY SUNDAY NIGHT WITH CLEARING SKIES AND PLEASANTLY COOL TEMPS. SOME SPOTS WILL DROP INTO THE 40S. MONDAY WILL LIKELY BE THE BEST DAY OF THE WEEK WITH MOSTLY SUNNY SKIES AND TEMPS RISING BACK INTO THE 80S AT MOST LOCATIONS. WARMER TEMPS WILL RETURN BY TUESDAY AS WEAK RIDGE BUILDS BACK OVER THE PLAINS. WILL KEEP LOW POPS FOR THE BLACK HILLS AREA AND NORTHWEST SD LATE TUESDAY INTO TUESDAY NIGHT...AS SOUTHWESTERLY FLOW ALOFT RETURNS AND WEAK UPPER LEVEL DISTURBANCES RETURN TO THE AREA. EXTENDED...LONG WAVE TROF OVER WRN US WILL KEEP SW FLOW OVER THE REGION THROUGH FRIDAY...THEN TROF WEAKENS AND FLOW BECOMES MORE ZONAL BY THE WEEKEND. SEVERAL SHORT WAVES WILL CROSS THE AREA FOR OCCASIONAL CHANCES OF THUNDERSTORMS...WITH STRONGEST WAVES WED AFTERNOON...THURS EVENING...AND FRI EVENING...BUT TIMING MAY CHANGE. MADE ONLY MINOR CHANGES TO TEMPS...STILL IN THE 90S...AND COOLING SLIGHTLY OVER THE WEEKEND. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL TAPER OFF THIS EVENING AS A COLD FRONT PUSHES EAST OF THE AREA. NORTHWEST WINDS WILL INCREASE LATE TOMORROW MORNING INTO EARLY AFTERNOON ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THEN TAPER OFF BY EVENING. VFR CONDITIONS ARE EXPECTED THE REST OF TODAY INTO TONIGHT. AN AREA OF MVFR/IFR CEILINGS IS EXPECTED TO MOVE INTO NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA SUNDAY MORNING. && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1116 AM MDT SAT AUG 12 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-131300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1116 AM MDT (1216 PM CDT) SAT AUG 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL SOUTH DAKOTA. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL CROSS THE REGION TODAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...MAINLY EAST OF A LINE FROM PHILIP TO PINE RIDGE. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN THREATS FROM ANY SEVERE STORMS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS SOUTH CENTRAL SOUTH DAKOTA. HEAVY RAINFALL WILL ALSO ACCOMPANY STRONGER THUNDERSTORMS ACROSS SOUTH CENTRAL SOUTH DAKOTA. THE THREAT FOR SEVERE STORMS SHOULD DIMINISH ACROSS THE AREA AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT PASSAGE TODAY WILL LINGER ACROSS SOUTH CENTRAL SOUTH DAKOTA TONIGHT AND TOMORROW. AN ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP TOMORROW IN AND AROUND THIS AREA. LARGE HAIL IS EXPECTED TO BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
The Rapid City radar (KUDX), 200 km away, was scanning. The volume nearest the first event began at 00:15 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
3/4 of a roof was torn off a mobile home.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530289, 5530290, 5530291.